MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a four-vessel fenestrated endograft for an abdominal aortic aneurysm, the connecting tube/side arm came apart from the hub of a flexor high-flex ansel guiding sheath.The 7 french complaint device was inserted into a cook 22 french extra large check-flo introducer sheath, which had been placed in the groin, for cannulation of the fenestration at the right renal artery.Standard saline was used to prep and flush the device, 50/50 contrast was used for imaging, and heparin was administered during the procedure.The sheath was in place for approximately one-to-two hours, and a covered stent was ready for deployment at the fenestration.At that point, the connection tubing separated from the hub of the sheath.The user placed the connecting tube back into the valve to complete the procedure.Once the fenestration was complete, the complaint device was removed from the 22 french sheath.No piece of the device remained inside the patients body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects from this event.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during placement of a four-vessel fenestrated endograft for an abdominal aortic aneurysm, the connecting tube/side arm came apart from the hub of a flexor high-flex ansel guiding sheath.The 7 french complaint device was inserted into a cook 22 french extra large check-flo introducer sheath, which had been placed in the groin, for cannulation of the fenestration at the right renal artery.Standard saline was used to prep and flush the device, 50/50 contrast was used for imaging, and heparin was administered during the procedure.The sheath was in place for approximately one-to-two hours, and a covered stent was ready for deployment at the fenestration.At that point, the connection tubing separated from the hub of the sheath.The user placed the connecting tube back into the valve to complete the procedure.Once the fenestration was complete, the complaint device was removed from the 22 french sheath.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One used flexor high-flex ansel guiding sheath (kcfw-7.0-35-55-rb-hfanl0-hc) was returned to cook for investigation.The connecting tube was detached from connector cap, and the side arm tubing appeared to have adhesive glue present.Tip damage was also noted.A review of the device history record found no non-conformances related to the reported failure mode.One additional complaint from this product lot was reported from the field for a different failure.As there are 100% inspections to capture this failure mode prior to distribution, and there is objective evidence that the dhr was fully executed, there is objective evidence that the device was manufactured to specification.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that component failure unrelated to manufacturing contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12745843
Report Number1820334-2021-02433
Device Sequence Number14959699
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)240315(10)13824290
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number13824290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
22FR XVCFW COOK SHEATH; 7X22MM V12 STENT; ROSEN WIRE/GLIDE WIRE; VANSCHIE CATHETER; 22FR XVCFW COOK SHEATH.; 7X22MM V12 STENT.; ROSEN WIRE/GLIDE WIRE.; VANSCHIE CATHETER.
Patient Age78 YR
Patient SexMale